Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 65, NWS JSJ
NWS JSJ issued this flash flood warning at May 18, 2025, 1:17 PM CDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2025, 1:17 PM CDT (18:17 UTC)
- Expired
- May 18, 2025, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 38 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 2:00 PM CDT | FLASH FLOOD | 3 Ese Morovis, PR | A SOCIAL MEDIA PUBLICATION REPORTED A FLOODED ROAD IN CAMINO MUNICIPAL NEAR A RESTAURANT EL KAPOTAZO DUE TO EXCESSIVE RUNOFFS AND A SMALL STREAM IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
839
WGCA52 TJSJ 181817
FFWSJU
PRC047-101-182115-
/O.NEW.TJSJ.FF.W.0065.250518T1817Z-250518T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
217 PM AST Sun May 18 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Corozal Puerto Rico...
Morovis Puerto Rico...
* Until 515 PM AST.
* At 217 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1834 6639 1833 6636 1835 6635 1836 6636
1837 6631 1834 6628 1833 6628 1826 6629
1824 6634 1824 6635 1827 6638 1829 6638
1826 6641 1826 6646 1828 6646 1831 6645
1837 6646 1838 6642 1837 6640
FLASH FLOOD...RADAR INDICATED
$$
MMC1 follow-up statement
149
WGCA72 TJSJ 182045
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
445 PM AST Sun May 18 2025
PRC047-101-182055-
/O.CAN.TJSJ.FF.W.0065.000000T0000Z-250518T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Corozal PR-Morovis PR-
445 PM AST Sun May 18 2025
...FLASH FLOOD WARNING IS CANCELLED FOR COROZAL AND MOROVIS
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1834 6639 1833 6636 1835 6635 1836 6636
1837 6631 1834 6628 1833 6628 1826 6629
1824 6634 1824 6635 1827 6638 1829 6638
1826 6641 1826 6646 1828 6646 1831 6645
1837 6646 1838 6642 1837 6640
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 18, 12:45 PM CDT, 32 minutes earlier. Its key messages:
- * An upper-level low will maintain an unsettled weather pattern, heightening the risk of excessive rainfall across Puerto Rico and the U.S. Virgin Islands through tonight. * The Saharan Air Layer will continue to advance across the region, with concentrations expected to peak overnight into Monday. As a result, hazy skies will persist through at least Tuesday or Wednesday. * Afternoon showers and thunderstorms, driven by daytime heating and local effects, are expected to develop daily across the interior and western Puerto Rico. * Above-normal temperatures are anticipated, mainly next Tuesday through the end of the workweek where an elevated heat risk will be likely particularly across northern and western Puerto Rico.
Area forecast discussion, May 18, 12:45 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service San Juan PR 145 PM AST Sun May 18 2025 .KEY MESSAGES... * An upper-level low will maintain an unsettled weather pattern, heightening the risk of excessive rainfall across Puerto Rico and the U.S. Virgin Islands through tonight. * The Saharan Air Layer will continue to advance across the region, with concentrations expected to peak overnight into Monday. As a result, hazy skies will persist through at least Tuesday or Wednesday. * Afternoon showers and thunderstorms, driven by daytime heating and local effects, are expected to develop daily across the interior and western Puerto Rico. * Above-normal temperatures are anticipated, mainly next Tuesday through the end of the workweek where an elevated heat risk will be likely particularly across northern and western Puerto Rico. && .SHORT TERM...Tonight through Tuesday A mid-to-upper-level trough and its associated cut-off low will continue shifting eastward while gradually weakening tonight into Monday. Although 200 mb heights are forecast to rise through the period, a weak trough will still move across the northeast Caribbean on Tuesday and Wednesday. At mid-levels, a weak ridge pattern is expected to build in from the west. At lower levels, most moisture will remain confined below 700 mb, with precipitable water (PW) values fluctuating near normal under an east-southeasterly wind flow. PW values are not expected to reach or exceed two inches during this forecast cycle. Overall, deterministic guidance from the GFS and ECMWF remains in agreement regarding this evolving pattern. Given the proximity of the mid- to-upper-level trough, expect showers and isolated thunderstorms this afternoon and early evening, particularly across central and northern Puerto Rico. These showers and thunderstorms should diminish overnight, resulting in partly cloudy skies. As the trough moves away, mostly fair weather is anticipated across the local islands overnight, with just a few passing showers over the eastern coastal areas of Puerto Rico and the surrounding islands. For Monday and Tuesday, afternoon showers and isolated thunderstorms are still expected, driven by diurnal heating and sea breeze convergence. However, overall instability is forecast to gradually decrease each day, with the added presence of a Saharan Air Layer affecting the region. As a result, the coverage of afternoon convection should lessen through midweek. .LONG TERM...Wed thru Sun/From Prev Discussion Sun May 17 517 AM AST... The long term will feature variable weather conditions and above- normal temperatures. At the surface, a high-pressure system over the Atlantic Basin will maintain an easterly to southeasterly wind flow throughout the forecast period. A weak upper-level trough will continue moving across the area by Wednesday, while a mid- level ridge builds over the western Caribbean. Winds will remain light through at least Wednesday, then gradually begin to increase from Thursday onward. In terms of moisture content, the latest model guidance still shows precipitable water values fluctuating around seasonal averages—approximately 1.7 to 1.9 inches. Moisture will be mostly confined below the 700 mb level, as drier air filters into the mid and upper levels. The combination of moisture, daytime heating, and local effects will favor shower development, particularly during the afternoon hours. The 500 mb temperatures will fluctuate around -6 to -7 degrees Celsius (average for this time of year) from Wednesday through Saturday, which can support isolated thunderstorm activity with afternoon convection, though upper-level instability will be more limited from Thursday onward. From Thursday through Sunday, the upper-level trough will shift eastward, placing its convergent side over the region, while the mid-level ridge also shifts east and exerts greater influence—promoting more stable atmospheric conditions. Nevertheless, afternoon convection cannot be ruled out due to available moisture and local effects, particularly across the western portion of Puerto Rico during peak heating hours each day, although it is not expected to be deep or widespread. The flood risk will likely remain limited. One of the main concerns during this period will likely be the warm temperatures. Temperatures are expected to remain above normal throughout the forecast period, as indicated by 925 mb temperatures, which stay above average. Additionally, on Wednesday, models still show remnants of the Saharan Air Layer across the region, although this is expected to decrease through the remainder of the period. The main takeaway is that warmer than normal temperatures are anticipated and rainfall activity is likely each day—mainly during the morning in eastern Puerto Rico and the U.S. Virgin Islands, and afternoon convection with isolated thunderstorms across sectors of western Puerto Rico. && .AVIATION... (18z) Brief periods of MVFR conditions will remain possible at PR TAF sites in SHRA/TSRA through about 18/22Z. Elsewhere VCSH possible. East Southeast winds at 10–15 kt with sea breeze influences through 18/22Z, becoming light and variable tonight. Some haziness expected tomorrow across the local flying area. && .MARINE... Forecast on track...A gentle east southeast wind flow will continue to prevail across most local waters over the next few days. Shower and thunderstorm activity will diminish across the local water tonight into Monday as trofiness moves away. Hazy skies will be in place at least through next Tuesday due to the presence of Saharan dust particles. && .BEACH FORECAST.../From Prev Discussion Sun May 17 517 AM AST... Forecast on track...There is a low rip current risk today and tonight across all coastal areas of the islands. However, life- threatening rip currents often occur near groins, jetties, reefs, and piers. Similar conditions are expected to prevail most of the upcoming workweek. A moderate rip current risk will likely return by the end of the week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM/AVIATION...OMS LONG TERM/MARINE/BEACH FORECAST....ICP/YZR
Hazardous weather outlook, May 18, 4:08 AM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 508 AM AST Sun May 18 2025 AMZ711>745-PRZ001>013-191000- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 508 AM AST Sun May 18 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across the eastern interior, central interior, and western interior. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across southern and western Puerto Rico. .DAYS TWO THROUGH SEVEN...Monday through Saturday Primary concerns through the period will focus on localized excessive rainfall and lightning, even on drier days with less favorable convective conditions. Above-normal temperatures will persist, with a limited to elevated heat risk most afternoons, particularly across northern and western Puerto Rico. As trade winds strengthen, expect a return of non-thunderstorm wind hazards on Thursday and a moderate rip current risk by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-191000- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 508 AM AST Sun May 18 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas. There is a low chance of localized urban and small streams flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday As trade winds strengthen, expect a return of non-thunderstorm wind hazards on Thursday and a moderate rip current risk by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:40 AM CDT | Areal Flood Advisory | JSJ | 37 min | |
| May 18, 11:57 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 18, 12:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 18, 12:41 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 18, 12:54 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 18, 1:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 18, 1:21 PM CDT | Areal Flood Advisory | JSJ | 95 min | |
| May 18, 1:36 PM CDT | Special Weather Statement | JSJ | 24 min | |
| May 18, 1:46 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 18, 2:04 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 18, 2:36 PM CDT | Areal Flood Advisory | JSJ | 101 min | |
| May 18, 3:04 PM CDT | Areal Flood Advisory | JSJ | 85 min | |
| May 18, 3:17 PM CDT | Areal Flood Advisory | JSJ | 66 min | |
| May 18, 3:45 PM CDT | Areal Flood Advisory | JSJ | 72 min | |
| May 18, 3:55 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 18, 4:37 PM CDT | Areal Flood Advisory | JSJ | 69 min | |
| May 18, 4:58 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| May 18, 5:54 PM CDT | Areal Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.